Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
2122443 tn?1335785718

Tramdol withdrawl...I feel very ill

I was placed on Tramadol for pain management 5 years ago. I did not abuse my prescription, in fact took less. Now as my health has improved i decided I no longer needed it. I never felt i was addicted, was i blind! I have weaned down and today is my fist day with that drug. What more do I need to expect will happen coming off this medication. I have never been involved with drugs or drinking so this is hard. I know no who has gone through withdrawals. I cannot sleep and haves huge waves of feeling like bugs are running on all my nerves. I sit in the shower   as long as the water keeps warm and make many trips to the restroom. How long will this last?
55 Responses
1801781 tn?1461633069
More than likely your became dependent on it.  your body got used to it and is now trying to reset itself now that you are not taking it.  I have no experience with it, but many have said that it is hard to stop.  I am sure others with experience will come by to help.  Have you talked to your doctor about your symptoms.  Many doctors believe the sales reps when they say it is not addictive.  
2119804 tn?1334864646
I've sent you a message. At the low does you are taking you should just tell yourself you have an illness, like the flu, and that it will go away. You will spend 2-3 days in the restroom a lot, and things start getting better after about 4-5 days. You will have insomnia. Instead of fighting it, watch funny or feel-good movies. Warm baths/showers help. Immodium and Gatorade. It will get better. I promise. The tricky thing about Tramadol is that there is a built-in anti-depressant. If you have long term problems you might talk with your MD about that. Good Luck! It isn't fun but you can get your life back! A week or a month isn't so long in the grand scheme of things!
2122443 tn?1335785718
Thank you, today is day two and i am still very ill, bugs under my skin and in the shower all the time. I had email from my Dr. said it was withdrawals and keep drinking lots of water. He also upped my blood pressure medications as I was having very high reading, most likely from all the body pain I am having of course throw in the lack of sleep. I have never done drugs or even drink or know anyone who has had an experience like this. I was so happy to find this place on the net, again thank you for your advice and support.
2119804 tn?1334864646
Unfortunately, it doesn't matter whether you do a little or a lot of these meds that change our brain chemistry, there is no easy way to get off. However, I found that just ACCEPTING that I felt like crap really helped me. KNOWING from what others who had been through it had said about 4-5 days being the worst then things start looking up...all that really helped. Staying hydrated and eating anything helps, and AS SOON AS YOU CAN, ANY exercise, especially getting outside and in the sun will help. A walk in a park, anything. Keeping busy....which is why the movies help, even this forum, with the insomnia. Just KNOW that you will get over this and then you can decide what to do about your treatment plan with a clear head. Best wishes and prayers...Randy
2122443 tn?1335785718
I have weaned down to that 1/2 pill once, from 800 mg over 3 weeks as my Dr advised. I had taken 800 mg. for five years, if this is a flue like symptom then I must have never had the flu, much less ever given birth to my three children. Yet I have never used drugs or alcohol in my life and was blindsided when put on this one, by a former Dr.  I am thankful my new Dr. knows how sick this has made me and is concerned about the rising BP as well.  I was told this drug was safe and non-addictive by the past physician I did not know that 800mg was a low dose for tramadol, yet it surely does not feel like having the flu for me. But thank you for letting me know it is a lower dose of medication. I can assure you  in the future I will never put it in my body and I will read all information on any drug before I ever take it, as knowledge is power to make the right choices for ourselves.  I would not wish this type of illness on anyone. You say this will be over in three days, i look to today then as it will be the third day of NO tramadol and feeling good again. Not to mention sleep and no bugs under my skin.
2122443 tn?1335785718
Randy, I made it to the gym for my swimming just once on Saturday, it did feel good. Yet I have gout in my hips and have been wheelchair bound for a number of years. My new Dr. found that problem and had me mobile once again, ( well slightly I just had walked my first mile), that was a great move for me in a positive direction. I felt I had no need for this drug now as any Tylenol will do the trick for me until surgery. I was going to the gym for 60 min 5 days a week. I will push to do so as soon as I can keep my bowels in check along with this darn vomiting.  Yes I wish I could do the movies, but the sound just gets me all buggy. I have tried doing my art and just start the shakes, so painting is out. I am able to play and chat on my computer game and that does help. Like I said yesterday, was my first meal in a few days.  I have been taking anti diarrhea meds. My Dr. has sent an email and does want to see me in his office this week as I am scheduled for a stress cardio exam in two weeks as work up for surgery.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.